Warfarin-induced Eosinophilia in a child with Burkitt Lymphoma: A Case Report

Document Type: Case Report

Authors

1 Pediatric Congenital Hematologic Disorders Research Center of Shahid Beheshti University of Medical Science, Tehran, Iran

2 Medical Student, Functional Neurosurgery Research Center, Shohada Tajrish Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran

Abstract

An important complication of chemotherapy is thromboembolic events that can occur during treatment course. In this way, Warfarin can be used as an efficient prophylactic agent to prevent these complications. Although bleeding is a common adverse effect of Warfarin, eosinophilia is a rare side effect of this drug. We have reported a 5-year-old boy with Burkitt lymphoma who underwent chemotherapy. In the course of chemotherapy, because of thrombosis of the left jugular vein, we initiated Warfarin as a prophylactic drug for TEE secondary to chemotherapy. Following Warfarin initiation, eosinophilia appeared and subsequent to cessation of drug, eosinophilia disappeared.
This case is presented to point out physicians to consider eosinophilia as a rare adverse-effect of Warfarin and monitor blood cell differentiation regularly during the course of treatment with this drug.

Keywords

Main Subjects